Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On Tabachnikov's conjecture

Authors: A. I. Nazarov and F. V. Petrov
Translated by: A. I. Nazarov
Original publication: Algebra i Analiz, tom 19 (2007), nomer 1.
Journal: St. Petersburg Math. J. 19 (2008), 125-135
MSC (2000): Primary 53A04; Secondary 52A40, 52A10
Published electronically: December 17, 2007
MathSciNet review: 2319514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Tabachnikov's conjecture is proved: for any closed curve $ \Gamma$ lying inside a convex closed curve $ \Gamma_1$ the mean absolute curvature $ T(\Gamma)$ exceeds $ T(\Gamma_1)$ if $ \Gamma\ne k\Gamma_1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 53A04, 52A40, 52A10

Retrieve articles in all journals with MSC (2000): 53A04, 52A40, 52A10

Additional Information

A. I. Nazarov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskiĭ Pr. 28, Staryĭ Peterhof, St. Petersburg 198504, Russia

F. V. Petrov
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia

Keywords: Geometric inequalities, mean absolute curvature, convexity
Received by editor(s): August 1, 2006
Published electronically: December 17, 2007
Additional Notes: Supported by grant NSh-8336.2006.1 (the first author) and by grants NSh-2251.2003.1 and RFFR 05-01-00899 (the second author)
Dedicated: To V. A. Zalgaller on the occasion of his 85th birthday with love and great respect
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society